Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the functional equations involving nonlinear generalized $ P$-compact operators


Authors: W. V. Petryshyn and T. S. Tucker
Journal: Trans. Amer. Math. Soc. 135 (1969), 343-373
MSC: Primary 47.80
DOI: https://doi.org/10.1090/S0002-9947-1969-0247539-7
MathSciNet review: 0247539
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] M. Altman, A fixed point theorem in Banach spaces, Bull. Acad. Polon. Sci. Cl. III 5 (1957), 19-22. MR 0087064 (19:297b)
  • [2] F. E. Browder, Nonlinear elliptic boundary value problems, Bull. Amer. Math. Soc. 69 (1963), 862-874. MR 0156116 (27:6048)
  • [3] -, Solvability of nonlinear functional equations, Duke Math. J. 30 (1963), 557-566. MR 0156204 (27:6133)
  • [4] -, Fixed point theorems for nonlinear semicontractive mappings in Banach spaces, Arch. Rational Mech. Anal. 21 (1966), 259-269. MR 0200753 (34:641)
  • [5] F. E. Browder and D. G. DeFigueiredo, J-monotone nonlinear operators in Banach spaces, Nederl. Akad. Wetensch. Proc. Ser. A. 69 (1966), 412-420. MR 0205122 (34:4957)
  • [6] F. E. Browder and W. V. Petryshyn, The solution by iteration of nonlinear functional equations in Banach spaces, Bull. Amer. Math. Soc. 72 (1966), 571-575. MR 0190745 (32:8155b)
  • [7] -, Construction of fixed points of nonlinear mappings in Hilbert space, J. Math. Anal. Appl. 20 (1967), 197-228. MR 0217658 (36:747)
  • [8] D. G. DeFigueiredo, Fixed point theorems for nonlinear operators and Galerkin approximations, J. Differential Equations 3 (1967), 271-281. MR 0206761 (34:6578)
  • [9] -, Some remarks on fixed point theorems for nonlinear operators in Banach space (to appear).
  • [10] C. L. Dolph and G. J. Minty, ``On nonlinear integral equations of the Hammerstein type'' in Nonlinear integral equations, edited by Anselone, Univ. of Wisconsin Press, Madison, Wis., 1967. MR 0161113 (28:4322)
  • [11] H. H. Ehrmann, On implicit function theorems and the existence of solutions of nonlinear equations, Enseignement Math. (3) 9 (1963), 129-176. MR 0156175 (27:6106)
  • [12] H. Hanani, E. Netanyaku and M. Reichaw-Reichbach, The sphere in the image, Israel J. Math. 1 (1963), 188-195. MR 0163150 (29:453)
  • [13] R. I. Kacurowsky, On monotone operators and convex functionals, Uspehi Mat. Nauk 15 (1960), 213-215.
  • [14] S. Kaniel, Quaiscompact nonlinear operators in Banach space and applications, Arch. Rational Mech. Anal. 20 (1965), 259-278. MR 0187121 (32:4575)
  • [15] T. Kato, Demicontinuity, hemicontinuity, and monotonicity, Bull. Amer. Math. Soc. 70 (1964), 548-550. MR 0163198 (29:501)
  • [16] M. A. Krasnoselsky, Two remarks on the method of successive approximations, Uspehi Mat. Nauk 10 (1955), no. 1 (63), 123-127. MR 0068119 (16:833a)
  • [17] -, Topological methods in the theory of nonlinear integral equations, Macmillan, New York, 1964. MR 0159197 (28:2414)
  • [18] M. Lees and M. H. Schultz, A Leray-Schauder principle for A-compact mappings and the numerical solution of nonlinear two-point boundary value problems, Wiley, New York, 167-179. MR 0209924 (35:819)
  • [19] J. Leray, La théorie des pointes fixés et ses applications en analyse, Proc. Internat. Congress Math., 1950, vol. 2, pp. 202-208, Amer. Math. Soc., Providence, R. I., 1952. MR 0047318 (13:859a)
  • [20] J. Massera and J. J. Schaffer, Linear differential equations and functional analysis. I, Ann. of Math. 67 (1958), 517-573. MR 0096985 (20:3466)
  • [21] G. J. Minty, Monotone (nonlinear) operators in Hilbert space, Duke Math. J. 29 (1962), 341-346. MR 0169064 (29:6319)
  • [22] Z. Opial, Weak convergence of the sequence of successive approximations for nonexpansive mappings, Bull. Amer. Math. Soc. 73 (1967), 591-597. MR 0211301 (35:2183)
  • [23] W. V. Petryshyn, On a fixed point theorem for nonlinear P-compact operators in Banach space, Bull. Amer. Math. Soc. 72 (1966), 329-334. MR 0193548 (33:1768)
  • [24] -, On nonlinear P-compact operators in Banach space with application to constructive fixed point theorems, J. Math. Anal. Appl. 15 (1966), 228-242. MR 0202014 (34:1890)
  • [25] -, Further remarks on nonlinear P-compact operators in Banach space, Proc. Nat. Acad. Sci. U.S.A. 55 (1966), 684-687 (extended version in J. Math. Anal. Appl. 16 (1966), 243-253). MR 0198299 (33:6458)
  • [26] -, Construction of fixed points of demicompact mappings in Hilbert space, J. Math. Anal. Appl. 14 (1966), 276-284. MR 0194942 (33:3147)
  • [27] -, On the extension and the solution of non-linear operator equations, Illinois J. Math. 10 (1966), 255-274.
  • [28] -, Iterative construction of fixed points of contractive type mappings in Banach space, C.I.M.E. Lecture Notes, Ispra, Italy, 1967.
  • [29] -, On the approximation solvability of nonlinear equations, Math. Ann. 177 (1968), 156-164. MR 0226458 (37:2048)
  • [30] N. I. Polsky, Projection methods in applied mathematics, Dokl. Akad. Nauk SSSR 143 (1962), 787-790 = Soviet Math. Dokl. 3 (1962), 488. MR 0145644 (26:3173)
  • [31] F. Riesz and B. Sz.-Nagy, Functional analysis, Ungar, New York, 1955. MR 0071727 (17:175i)
  • [32] E. Rothe, Zur Theorie der topologischen Ordnung und der Vektorfelder in Banachschen Räumen, Compositio Math. 5 (1937), 177-197. MR 1556993
  • [33] H. Schaefer, Über die Methode sukzessiver Approximationen, Jber. Deutsch. Math.-Verein. 59 (1957), 131-140. MR 0084116 (18:811g)
  • [34] J. Schauder, Der Fixpunktsatz in Functionalräumen, Studia Math. 2 (1930), 171-180.
  • [35] A. E. Taylor, Introduction to functional analysis, Wiley, New York, 1958. MR 0098966 (20:5411)
  • [36] T. S. Tucker, Leray-Schauder theorem for P-compact operators and its consequences, J. Math. Anal. Appl. (to appear). MR 0231250 (37:6805)
  • [37] A. Tychonoff, Ein Fixpunktsatz, Math. Ann. 111 (1935), 767-776. MR 1513031
  • [38] M. M. Vainberg, Variational methods for the study of nonlinear operators, Holden-Day, San Francisco, Calif., 1964. MR 0176364 (31:638)
  • [39] G. Vainikko, On the convergence of collocation method for nonlinear differential equations, J. Comp. Math. Math. Phys. 6 (1966), 35-42. MR 0196945 (33:5129)
  • [40] S. Yamamuro, Some fixed point theorems in locally convex linear spaces, Yokohama Math. J. 11 (1963), 5-12. MR 0167828 (29:5095)
  • [41] E. H. Zarantonello, Solving functional equations by contractive averaging, Tech. Rep. No. 160, U.S. Army Res. Center, Madison, Wisconsin, 1960.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47.80

Retrieve articles in all journals with MSC: 47.80


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1969-0247539-7
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society